Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at May 14, 2021, 2:16 PM MDT for Oneida County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2021, 2:16 PM MDT (20:16 UTC)
- Expired
- May 14, 2021, 3:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Pocatello, ID
County Oneida County, ID
The radar
The Salt Lake City radar (KMTX), 109 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2383 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543
WWUS85 KPIH 142016
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
216 PM MDT Fri May 14 2021
IDZ056>059-142100-
Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID-
Raft River Region ID-Southern Hills/Albion Mountains ID-
216 PM MDT Fri May 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ONEIDA...SOUTH CENTRAL
POWER AND SOUTHEASTERN CASSIA COUNTIES UNTIL 300 PM MDT...
At 215 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Juniper, or 21 miles northwest of Snowville, moving
northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Juniper, Holbrook Summit, Holbrook, Sublett Reservoir, Stone, Roy,
Sweetzer Summit and Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4213 11348 4257 11265 4204 11242 4200 11267
4199 11344
TIME...MOT...LOC 2015Z 240DEG 49KT 4222 11296
$$
GKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at May 14, 12:58 PM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 14, 12:58 PM MDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1258 PM MDT Fri May 14 2021 .SHORT TERM...Tonight through Sunday night. Upper level low drops into northern California tonight. General weather pattern won't change through the short term. Generally flow aloft will shift from west southwest to southwest Saturday. Some energy will continue to rotate east today then northeast and north Saturday and Sunday. Will have isolated to widely scattered showers and thunderstorms mainly in the afternoon and early evening through Sunday. Could see some gusty winds near any storms through the period as well as small hail. Temperatures will remain mild and above normal through Sunday. Could see some warming Sunday with more sunshine possible. Expect less coverage of the storms Sunday afternoon mainly present in southern and eastern highlands. Expect a bit more widespread activity today and Saturday. GK .LONG TERM...Monday through next Friday. Although there are some wider differences in the models, ensembles and cluster forecasts...the overall trend with the forecast continues to be pretty good through next week. More sporadic coverage, except for the southeast corner, should continue Monday as the low remains south and limited moisture remains over our region. On Tuesday, that low is kicked toward the Plains and southwest flow opens up ahead of the next storm remain offshore. This will help warms things up and also bring an increase in showers and thunderstorms. For Wednesday and beyond, things get a little more uncertain as there is disagreement on how quickly the low moves inland and toward Idaho...and where it is a consolidated low or comes in "pieces". Either way, showers and thunderstorm chances will continue to climb daily. Temperatures will remain on the warm side of typical ranges for mid-May, before dropping off quite a bit later next week. Keyes && .AVIATION...The first round of showers and storms is beginning to impact central and eastern Idaho. We can expect multiple rounds of showers and storms, with coverage diminishing by Sunday. Most storms will produce little rain and gusty outflow winds. At least for today, we wouldn't be surprised if some small hail comes with the strongest storms. Right now, we are carrying VCTS or VCSH at all TAF sites with the idea we would need to amend as needed in real-time. VFR conditions are likely, but it's certainly possible to see lowering conditions due to ceilings or visibility...especially where blowing dust occurs. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, May 14, 2:16 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
216 PM MDT Fri May 14 2021
IDZ056>059-142100-
Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID-
Raft River Region ID-Southern Hills/Albion Mountains ID-
216 PM MDT Fri May 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ONEIDA...SOUTH CENTRAL
POWER AND SOUTHEASTERN CASSIA COUNTIES UNTIL 300 PM MDT...
At 215 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Juniper, or 21 miles northwest of Snowville, moving
northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Juniper, Holbrook Summit, Holbrook, Sublett Reservoir, Stone, Roy,
Sweetzer Summit and Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4213 11348 4257 11265 4204 11242 4200 11267
4199 11344
TIME...MOT...LOC 2015Z 240DEG 49KT 4222 11296
GKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:35 PM MDT | Special Weather Statement | PIH | Clark | 55 min |
| May 14, 3:17 PM MDT | Special Weather Statement | PIH | Cassia | 43 min |
| May 14, 3:22 PM MDT | Special Weather Statement | PIH | Franklin | 53 min |
| May 14, 4:15 PM MDT | Special Weather Statement | PIH | Twin Falls | 60 min |
| May 14, 5:51 PM MDT | Special Weather Statement | PIH | Minidoka | 39 min |
| May 14, 5:55 PM MDT | Special Weather Statement | PIH | Blaine | 65 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.